MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 410-152
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 09/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G1): correction was made to manufacturer email address.
 
Event or Problem Description
A peripheral atherectomy procedure commenced, and a spectranetics turbo-elite laser atherectomy catheter was used to treat the patient.There was melting noted on the working length of the device; therefore, the turbo-elite was removed.A new device was used to complete the procedure with no reported patient harm.Upon completion of the turbo-elite device evaluation on (b)(6)2024, a wrinkle and a breach of the outer jacket was detected.At the area of the breach, the outer jacket was melted, with broken fibers present.This event is being reported for unintended radiation exposure, potential for harm.
 
Additional Manufacturer Narrative
A2-a6): the patient's date of birth, age at time of event, sex, gender, weight, ethnicity, and race are unk.B6/b7): patient information regarding relevant tests/laboratory data or medical history are unk.H3): the turbo-elite device was returned to the manufacturer for evaluation.Visual inspection found a wrinkle and a breach of the outer jacket.At the area of the breach, the outer jacket was melted, with broken fibers present.H6): based on the device evaluation and investigation, this has been determined to be a use related failure.Historically, the device damage has been observed when excessive forces are applied to the side of the outer jacket.The device becomes kinked, and then broken fibers at the area of the kink produce heat, which creates a breach in the outer jacket.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
TURBO-ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key21072183
Report Number3007284006-2025-00001
Device Sequence Number19685567
Product Code MCW
UDI-Device Identifier00813132024697
UDI-Public(01)00813132024697(17)260624(10)FBD24F11A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2026
Device Model Number410-152
Device Catalogue Number410-152
Device Lot NumberFBD24F11A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer01/03/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE, MANUFACTURER/SIZE UNK.; INTRODUCER SHEATH, MANUFACTURER/SIZE UNK.; PHILIPS LASER SYSTEM.
Patient SexUnknown